MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-29
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 04/03/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2025, a 29mm navitor valve was chosen for implant using a large flexnav delivery system.The patient had a calcium nodule in the annulus/lvot (left ventricular outflow tract) and they decided to perform pre-implantation balloon aortic valvuloplasty (pre-bav).The recommendation was a 22mm balloon but, the physician wanted to use a 20mm balloon.During procedure, the physician decided not do a pre-bav balloon at all and continued to implant the valve in controlled pacing of 130 bpm using the wire as a pacemaker.After making 80% mark, they evaluated the valve in cusp overlap and decided they were at roughly 3/4mm of depth.Then they switched over to 3-cusp view with the parallax removed, the valve was at 4mm depth on the left coronary cusp (lcc).There was a incomplete stent opening on the non-coronary cusp (ncc) side and the indentation on the left side, abbott representative recommended to perform a complete recapture of the valve but, the physician decided to release the valve and planned to perform a post balloon aortic valvuloplasty.The valve was then fully deployed with all tabs releasing and visualized.The final implant depth was 3mm on the ncc and 4mm on the lcc.The delivery system was then pulled back and recaptured/ removed from the patient.After about 5 minutes (min) of deployment, the physician and staff mentioned that the valve had migrated up above the annulus.After about another 5 min, the bottom of the stent frame of the valve was halfway between the annulus and the sino-tubular junction (stj).The patient¿s pressure started to drop rapidly and cardiopulmonary resuscitation (cpr) was initiated.They decided to snare the valve and an impella was placed into the left ventricle (lv) to try and gain hemodynamic stability.But the pressures remained low.The physician inserted 1 snare through the groin and grasped the tap of the valve but, unable to pull the valve up any further so they inserted a 2nd snare in the groin.The physician was able to grab 2 different tabs on to of the stent frame and pull the valve up.After the valve came up, it landed at the top of the arch near the great vessels and they elected to pull the valve to the descending aorta to keep from blocking the carotid arteries.A new 29mm navitor valve and large flexnav delivery system was prepared.During prepping the valve, the physician advanced a 22mm non-abbott balloon and prepped the annulus properly.The new valve/delivery system was then advanced to the annulus.The impella was removed prior to deployment of the valve.The valve was then placed at 3mm on the ncc (checked in cusp overlap) and 3mm depth on the lcc (checked in coplanar with parallax removed.The valve was fully deployed and the depth remained the same on both sides.The impella was then readvanced through the navitor valve to try and regain hemodynamic stability.The patient was then transported to cardiac care unit (ccu) with the impella in place.The patient was reported passed away passed away a few hours later.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that a during partial deployment of 29 mm navitor valve, incomplete stent expansion was noted.Reported final implant depth measurements was 4 mm lcc and 3 mm ncc.Upon full release, the valve was positioned supramammillary, and migration was observed.At this time the patient became hemodynamic instability.Two snares were used to retrieve the migrated valve into the descending aorta to keep from blocking the carotid arteries.A second 29 mm navitor valve was then implanted at 3 mm depth and remained stable across the annulus.The impella that was placed into the left ventricle to gain hemodynamic stability, had been withdrawn prior to the second valve deployment, was reintroduced into the left ventricle after implantation of the second valve.The patient was then transferred to cardiac care unit (ccu).Reportedly, the patient passed away a few hours later.A returned device assessment could not be performed as the device remained implanted and will not be returned for analysis.Procedural imaging was reviewed: initial implant was deep with incomplete stent opening.No clear evidence of coronary obstruction was noted.The second implant was also deep, however, no severe pvl was noted.Based on the information received and medical review performed at abbott, the exact cause of death could not be conclusively determined.However, the initial valve migration likely contributed to the hemodynamic instability and subsequent clinical deterioration.The incomplete stent opening may have contributed to the valve migration but this cannot be confirmed.The reported unexpected medical interventions were the results of case-specific circumstances, as cpr was performed for drop in blood pressure and the valve for snared.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instructions for use, "once the valve is fully deployed, repositioning and retrieval of the valve is not possible.Attempted retrieval (e.G., use of a guidewire, snare, or forceps) may cause aortic root, coronary artery, and/or myocardial damage.".
 
Event or Problem Description
N/a.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21919911
Report Number2135147-2025-02222
Device Sequence Number9073552
Product Code NPT
UDI-Device Identifier05415067031600
UDI-Public(01)05415067031600(17)260412
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model NumberNVTR-29
Device Catalogue NumberNVTR-29
Device Lot Number9023326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARGE FLEXNAV DELIVERY SYSTEM, FNAV-DS-LG, LOT NUM.
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age76 YR
Patient SexMale